How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2241
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

IS IT POSSIBLE TO LOSE WEIGHT WHILE ON OLANZIPINE?

This answer was rated:

IS IT POSSIBLE TO LOSE WEIGHT WHILE ON OLANZIPINE?

Dr. Vikas :

Hello ! Thank you for your question, I’m Dr. Vikas (M.D Psychiatry) and I’ll try to help you today.

Dr. Vikas :

Olanzapine can cause significant weight gain and many patients frequently report this side effect.

Dr. Vikas :

Are you currently taking Olanzapine, if yes, in what dose?

Dr. Vikas :

and since when?

Customer:

I am taking 10 mg at night time

Dr. Vikas :

Kindly also mention your diagnosis?

Customer:

for approx the last two years. Bi-Polar disorder

Dr. Vikas :

OK, are you noticing significant weight gain while taking this medicine.

Customer:

i have gained 10 + lbs and would like to lose it even the 10 lbs

Dr. Vikas :

weight gain is reversible in most cases once the medicine is stopped.

Customer:

is that safe and how would i start to wean myself off of this horrible drug

Dr. Vikas :

see, if your doctor want you to continue medicine, in that case, you can ask him or her to shift you on another medicine which does not cause weight gain like Abilify

Customer:

I am also on lamotrigine, and effexor

Dr. Vikas :

OK, in that case, Abilify can be a very good option for you. It does not cause weight gain and is a very good mood stabilizer too.

Dr. Vikas :

your doctor can shift you easily on this medicine.

Customer:

ok does it cause drowsiness ?

Dr. Vikas :

No it is an activating medicine unlike Olanzapine. It is usually taken in morning as it can cause insomnia if taken at night.

Customer:

ok thank you for your info you have been most helpful

Dr. Vikas :

You are most welcome. Thanks for coming to JA.

Dr. Vikas :

I really enjoyed working with you. Please feel free to request me again when you come back to ask another question. You can Bookmark my profile link in your browser. ( http://www.justanswer.com/mental-health/expert-drvikas/ )



If you do not require further assistance,please rate one of the positive ratings (3,4,5 / smiley faces) as this is the only way how we are compensated for our time and expertise.



Please take a moment to rate the answer.


Kind regards


Vikas

Dr. Vikas and other Mental Health Specialists are ready to help you

Related Mental Health Questions